Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 25, NWS Jackson, KY

August 29, 2006Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 29, 2006, 6:13 PM EDT for Whitley County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2006, 6:13 PM EDT (22:13 UTC)
Expired
Aug 29, 2006, 9:15 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 6:24 PM EDTFLASH FLOODWilliamsburg, KYFLOODING IN DOWNTOWN WILLIAMSBURG. A CAR WAS FLOOLDED ON EIGHTH STREET...WITH A PERSON RESCUED FROM THE FLOODED VEHICLE. ALSO...MUDSLIDE REPORTED NEAR GOLDBUG BETWEEN RAMPS AT EXIT 15 OFF OF I 75.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 292217
FFWJKL
KYC235-300115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT TUE AUG 29 2006

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF WILLIAMSBURG

* UNTIL 915 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FALLING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGS
  CREEK...WOODBINE...WOFFORD...WALDEN...SUTTONS MILL...ROCKHOLDS...
  REDBIRD...PERKINS...LOUDEN...KRUPP...JULIP...GOLDBUG...GAUSDALE...
  FABER...DEERING...CLIO...LIBERTY AND CORBIN

RADAR ESIMATES THAT BETWEEN ONE AND ONE HALF AND ONE AND THREE 
QUARTERS OF AN INCH HAS FALLEN OVER PARTS OF WHITELY COUNTY. SOME 
STREAMS THAT HAVE SEEN THE HEAVIEST RAINFALL INCLUDE CARR 
CREEK...CORN CREEK...PETER BRANCH...CRIPPLE CREEK AND SANDERS CREEK. 
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA BEFORE THE RAINFALL TAPERS OFF AROUND 7 PM EDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3665 8430 3675 8397 3684 8405 3694 8410
      3683 8434

$$

PELTON
2 follow-up statements
000 
WGUS73 KJKL 292320
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT TUE AUG 29 2006

KYC235-300115-
WHITLEY KY-
710 PM EDT TUE AUG 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
WHITLEY COUNTY...

AT 708 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
EVACUATIONS WERE CONTINUING ALONG CRIPPLE CREEK ROAD...HIGHWAY 
836...TO THE EAST OF INTERSTATE 75 DUE TO FLASH FLOODING. WHITLEY 
COUNTY DISPATCH ALSO REPORTED WATER RISING QUICKLY ALONG HIGHWAY 
25 W BETWEEN MILEMARKERS TWO AND THREE JUST NORTH OF THE TENNESSEE 
STATE LINE IN THE FAIRVIEW AND RED ASH AREA. HEAVY RAINFALL MOVING 
ACROSS THIS AREA NOW WILL LIKELY CAUSE FLASH FLOODING IN THIS AREA 
SHORTLY IF IT IS NOT ALREADY OCCURRING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGS
CREEK...WOODBINE...WALDEN...ROCKHOLDS...FABER...DEERING...CLIO AND
CORBIN

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE EXPECTED OVER 
NORTHERN WHITELY COUNTY THROUGH 9 PM...WITH ONE TO ONE AND ONE HALF 
OF AN INCH OF RAIN EXPECTED NEAR THE TENNESSEE STATE LINE THROUGH 9 
PM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3665 8430 3675 8397 3684 8405 3694 8410
      3683 8434

$$

PELTON
000 
WGUS73 KJKL 300105
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT TUE AUG 29 2006

KYC235-300120-
WHITLEY KY-
904 PM EDT TUE AUG 29 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WHITLEY COUNTY...

WHITLEY COUNTY DISPATCH REPORTS THAT WATER HAS RECEDED. THEREFORE... 
THE FLASH FLOOD WARNING THAT HAD BEEN IN EFFECT UNTIL 915 PM EDT HAS 
BEEN CANCELLED.

LAT...LON 3665 8430 3675 8397 3684 8405 3694 8410
      3683 8434

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 5:20 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 29, 5:20 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT TUE AUG 29 2006

.DISCUSSION...

19Z SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER THE MID ATLANTIC
STATES WITH A COLD FRONT MOVING THROUGH CENTRAL KENTUCKY. ALONG AND
AHEAD OF THE FRONT THERE ARE A FEW CLUSTERS OF THUNDERSTORMS
CROSSING THIS PART OF THE STATE. THE LARGEST BATCH OF THESE IS
LOCATED OVER SOUTH CENTRAL KENTUCKY SLOWLY MOVING EAST. HIGH
DEWPOINTS AND PWS ARE MAKING THESE STORMS PROLIFIC RAIN PRODUCERS
WITH TRAINING A CONCERN FOR THE EVENING. THE MAX TEMPERATURES THIS
AFTERNOON WERE ACHIEVED BETWEEN THE CLOUDS...SHOWERS AND
THUNDERSTORMS. BOTH MOUNT STERLING AND FLEMINGSBURG AIRPORT AWOS
SENSORS MADE IT CLOSE TO 90 DEGREES...WHILE THE REST OF THE AREA
GENERALLY PEAKED IN THE LOWER AND MIDDLE 80S.

THROUGH 36 HOURS THE MODELS ARE IN GOOD AGREEMENT ALOFT...CLOSING
OFF A BROAD TROUGH OVER THE OHIO VALLEY BY WEDNESDAY EVENING.
FOLLOWING THIS THE CONSENSUS FADES IN RESPONSE TO THE BUILDING OMEGA
BLOCK OVER CANADA AND THE NORTHWARD MOVEMENT OF ERNESTO. AT 48 HOURS
THE NAM IS STRONGER AND FURTHER SOUTH WITH THE CLOSED AND CUTOFF LOW
OVER THE OHIO VALLEY THAN THE GFS. THIS TREND CONTINUES THROUGH THE
END OF THE WORK WEEK AS THE NAM TAKES ERNESTO FURTHER EAST THAN THE
GFS BEFORE CLOSING THE GAP AT 84 HOURS...FRIDAY NIGHT...WHEN THE NAM
TAKES THE REMAINS INTO THE DEL MARVA. EXCEPT FOR THE NEAR TERM...
GENERALLY FAVORED THE GFS...ESPECIALLY WITH ITS HANDLING OF THE
REMAINS OF ERNESTO AND ITS CLOSER MATCH TO THE TPC TRACK. ACCORDINGLY
...THE UPPER LEVELS OF ERNESTO WILL ONLY SLOWLY PUSH NORTH INTO THE
BLOCKING RIDGE OVER EASTERN CANADA. IN FACT...THE PATTERN FOR THE
WEEKEND AND BEYOND REMAINS VERY UN-SUMMERLIKE AND UN-PROGRESSIVE WITH
GENERAL TROUGHINESS THROUGH THE PLAINS...MIDWEST AND OHIO VALLEY. A
LARGE CLOSED LOW THAT ANCHORS THIS TROUGH OVER THE HIGH PLAINS WILL
ONLY GRADUALLY COME EAST THROUGH THE FIRST PART OF THE WEEK.

SENSIBLE WEATHER WILL CONTINUE THE DAMP AND UNSETTLED CONDITIONS FOR
EAST KENTUCKY THROUGH THE REST OF THE WEEK AND PROBABLY INTO THE
FIRST PART OF THE NEXT. THIS IS DUE TO UNSEASONABLE LOW PRESSURE
CENTERS...COLD FRONTS AND THE REMAINS OF ERNESTO KEEPING THE EASTERN
HALF OF THE NATION AWASH IN CLOUDS AND PCPN. FOR TONIGHT...THE COLD
FRONT WILL MAKE LITTLE PROGRESS MOVING EAST MAINTAINING A GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS...ALONG WITH AREAS OF FOG. FOR WEDNESDAY
THE FRONT WILL BE OVER THE MOUNTAINS WITH BEST CHANCES FOR SHOWERS
AND THUNDERSTORMS EAST AND LESSER CHANCE WEST. THIS WILL BE THE
PATTERN AGAIN WEDNESDAY NIGHT AND THURSDAY AS THE APPROACHING
TROPICAL SYSTEM AND HIGH PRESSURE PARKED OVER THE GREAT LAKES SET UP
A DEEP FETCH OF MOISTURE OFF THE ATLANTIC PUSHING THROUGH THE
APPALACHIANS AND INTO THE OHIO VALLEY ON DEEP LAYER EAST WINDS.
ERNESTO MAY LEAVE THE PICTURE FRIDAY INTO SATURDAY SETTLING DOWN THE
WEATHER OVER EAST KENTUCKY A BIT. HOWEVER...MORE PCPN WILL BE MOVING
IN BY THE END OF THE WEEKEND FROM THE NEXT LOW AND ITS COLD FRONT.
THIS LOW WILL BE STACKED BENEATH THE UPPER LOW...YIELDING MORE SLOW
MOVEMENT AND CONTINUED THREAT OF SHOWERS...AND SOME THUNDERSTORMS...
MONDAY AND TUESDAY.

THE MOS TEMPERATURES WERE CLOSE THROUGH THE PERIOD...DID NOT STRAY
FAR EXCEPT TO KEEP LOWS A BIT HIGHER AND HIGHS LOWER IN THE FAR EAST
WHERE THE FRONT AND ITS PCPN LINGERS OVER THE NEXT 48 HOURS. POPS
WERE ALSO SIMILAR...THOUGH MINE MATCHED UP BEST WITH THE LOWER MET
THAN THE MAV.

WITH THE IFPS/GFE GRIDS CHOOSE TO POPULATE WITH THE WINDS AND
DEWPOINTS FROM THE GFS RATHER THAN THE NAM SINCE IT HAD BETTER HANDLE
ON ERNESTO. WITH THE WINDS...TOOK THEM DOWN SIGNIFICANTLY AT NIGHT
AND ADDED A BIT MORE TERRAIN EFFECTS. THE DEWPOINTS CAME IN PRETTY
GOOD SO ONLY MINOR CHANGES WERE MADE TO THOSE. THE REST OF THE GRIDS
WERE IN GOOD SHAPE WITH MINOR TWEAKS MADE BASED ON THE LATEST
THOUGHTS ON ERNESTO AND THE STALLING COLD FRONT. IN THE EXTENDED PART
OF THE FORECAST PRETTY MUCH JUST MADE THE GRIDS MORE PESSIMISTIC
WITH RESPECT TO CLOUDS AND PCPN.

&&

.PREV DISCUSSION...
1108 AM EDT TUE AUG 29 2006

AT 14Z...SURFACE COLD FRONT EXTENDED ACROSS WEST CENTRAL PENNSYLVANIA
THROUGH SOUTHERN INDIANA. THIS FRONT SHOULD SINK SLOWLY SOUTH DURING
THE AFTERNOON. PLENTY OF CLOUDS IN PLACE ACROSS THE AREA ATTM...BUT
CONCERN FOR THE AFTERNOON IS THAT WITH MIXING SOME OF THESE CLOUDS
WILL BEGIN TO BREAK UP SOME. IF WE ARE ABLE TO GET SOME
HEATING...THIS COULD ADD SOME INTENSITY TO ANY THUNDERSTORMS
DEVELOPING. NAM AND RUC SHOW THE BEST DYNAMICS MOVING OUT THIS
MORNING WITH EARLIER PRECIP. THERE SHOULD STILL BE SOME LOW LEVEL
FORCING WITH THE FRONT...IN ADDITION TO ANOTHER AREA OF PVA MOVING
THROUGH IN THE AFTERNOON. THIS SHOULD BE ENOUGH TO SET OFF SOME
SCATTERED CONVECTION ACROSS THE AREA. PWATS CONTINUE TO BE AROUND 2
INCHES...AS INDICATED ON AREA MORNING SOUNDINGS AND MODEL DATA. KEPT
MENTION OF LOCALLY HEAVY RAINFALL IN THE FORECAST THIS AFTERNOON.
OTHERWISE...MADE SOME MINOR ADJUSTMENTS IN THE MAX TEMPS TODAY USING
THE 12Z MORNING SOUNDINGS...AND CONSIDERING THE CLOUD COVER OVER THE
REGION. MODELS CONTINUE TO INDICATE SOME WEAK MID LEVEL DRYING IN THE
AFTERNOON. THIS COULD ALSO ENHANCE THUNDERSTORM INTENSITY WITH ANY
CELLS THAT DEVELOP. MODIFIED MORNING SOUNDINGS INDICATE CAPES AROUND
1500 J/KG THIS AFTERNOON...WITH A LIFTED INDEX OF -4.

408 AM EDT TUE AUG 29 2006

DISCUSSION...
MODELS ONCE AGAIN IN GOOD AGREEMENT WITH PASSAGE OF COLD FRONT LATER
TODAY...AND ALSO WITH A SLUGGISH UPPER LEVEL LOW THAT IS PROGGED TO
TRAVERSE THE OHIO VALLEY WEDNESDAY THROUGH FRIDAY. WITH THIS IN
MIND...WENT WITH A NAM/GFS BLEND...MAINLY TO COME UP WITH A MORE
CONSISTENT AREA OF COVERAGE OF PRECIPITATION FOR TODAY...THAN THE NAM IS
PRODUCING ON ITS OWN AT THIS TIME. CONVECTIVE ACTIVITY STILL ONGOING
IN WESTERN COUNTIES...AS GOOD DYNAMICS...LIFT...AND MOISTURE ARE
STILL IN PLACE. WENT WITH LIKELY POPS FOR THIS MORNING...AS COLD
FRONT BEGINS TO FINALLY MOVE EASTWARD ACROSS THE AREA. MODEL CROSS
SECTIONS HAVE VERY DEEP LAYER OF MOISTURE IN PLACE ACROSS FA THROUGH
WEDNESDAY AFTERNOON. MODEL SOUNDINGS ALSO STILL FAVORING
PRECIPITATION EFFICIENT WARM RAIN PROCESSES FOR TODAY...WITH PWAT
FROM 1.75-2.00 INCHES. SEVERE THREAT APPEARS TO BE QUITE LOW AT THIS
TIME...WITH HEAVY RAIN AND ISOLATED FLASH FLOODING THE MAIN THREATS.

GRADUALLY TAPERED OFF POPS THIS EVENING INTO THE CHANCE RANGE...WITH
A SHORT BREAK WEDNESDAY WITH SLIGHT CHANCE POPS...AS NORTHWEST FLOW
AROUND EXITING LOW AND RESIDUAL MOISTURE COULD STILL FIRE SOME
SHOWERS AND STORMS. HOWEVER...WITH APPROACH OF UPPER LOW ON WEDNESDAY
NIGHT...AGAIN RAMPED POPS UP INTO CHANCE CATEGORY THROUGH FRIDAY MORNING.
SKY COVER FORECAST WAS IN PRETTY GOOD SHAPE AND WAS MODIFIED ONLY
SLIGHTLY...TO BETTER REFLECT PASSAGE OF UPPER LOW WEDNESDAY INTO THURSDAY.

TEMPERATURES ONCE AGAIN LOOKED PRETTY GOOD. MAKE A FEW MODIFICATIONS
HERE THERE...GOING A BIT WARMER THAN MET MOS AND A BIT COOLER THAN
MAV MOS FOR DAYTIME HIGHS ACROSS THE BOARD. WEATHER AND QPF FORECASTS
WERE ALSO ADJUSTED PER THE CHANGES MADE TO SKY AND POP GRIDS.
DEWPOINTS AND WINDS WERE IN GOOD SHAPE AND NO CHANGES WERE MADE THERE.

910 PM EDT MON AUG 28 2006

DISCUSSION...
HAD A FEW STORMS EXHIBIT DECENT ORGANIZATION THIS EVENING WITH DEEP
PERSISTENT (ALBEIT WEAK) ROTATION AND A NOTICEABLE RIGHT DEVIATION.
INSTABILITY WAS SOMEWHAT LACKING DUE TO RAIN/CLOUDS FROM EARLIER IN
THE DAY...SO LITTLE IN THE DAY OF SEVERE OCCURRED. HIGH PRECIPITATION
EFFICIENCY ENVIRONMENT(2.21 INCH PWAT ON KBNA SOUNDING) HAS YIELDED
SOME GOOD RAINFALL TOTALS...WITH SPOTTERS/RADAR INDICATING 2-4 INCHES
SO FAR OVER OUR FAR SW.

CLOUD TOPS BEGINNING TO WARM AS INSTABILITY WANES...AND EXPECT THIS
TREND TO CONTINUE. WILL CUT BACK ON POPS SOME OVERNIGHT...BUT ONLY
DROP BACK INTO THE LIKELY RANGE AS FORCING FOR LIFT CONTINUES AND
MOISTURE REMAINS HIGH. REST OF PREVIOUS FORECAST APPEARS ON TRACK AND
PLAN NO ADDITIONAL CHANGES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GREIF
Hazardous weather outlook, Aug 29, 11:33 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1133 AM EDT TUE AUG 29 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1133 AM EDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS COULD
CONTAIN GUSTY WINDS AND HEAVY RAINFALL. ISOLATED FLASH FLOODING WILL
BE POSSIBLE...ESPECIALLY OVER AREA THAT REPEATEDLY SEE HEAVY RAIN.
THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE ALSO POSSIBLE FROM TIME TO TIME WEDNESDAY THROUGH
FRIDAY...AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY
REPORTS OF HEAVY RAINFALL OR GUSTY WINDS.

AR/WJM

In the hours before

Special weather statement, Aug 29, 3:11 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT TUE AUG 29 2006

KYZ107-109-110-292015-
JOHNSON-MAGOFFIN-FLOYD-
311 PM EDT TUE AUG 29 2006

...A LINE OF STRONG THUNDERSTORMS TO AFFECT JOHNSON AND MAGOFFIN AND
NORTHWESTERN FLOYD COUNTIES THROUGH 415 PM EDT TUESDAY AFTERNOON...

AT 311 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWNLOW TO SUBLETT TO FORAKER...MOVING EAST AT 15
MPH.

THE STORMS WILL BE NEAR OIL SPRINGS AROUND 320 PM EDT...RICEVILLE
AROUND 325 PM EDT...WALDO AROUND 330 PM EDT...BARNETTS CREEK AROUND
335 PM EDT...AND STAFFORDSVILLE AROUND 340 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF AROUND 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

WJM
Special weather statement, Aug 29, 5:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT TUE AUG 29 2006

KYZ084-085-292200-
WHITLEY-MCCREARY-
525 PM EDT TUE AUG 29 2006

...A STRONG THUNDERSTORM TO AFFECT NORTHWESTERN WHITLEY AND MCCREARY
COUNTIES THROUGH 600 PM EDT TUESDAY EVENING...

AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARSHES
SIDING...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR WIBORG
AROUND 530 PM EDT...BEULAH HEIGHTS AROUND 535 PM EDT...DUCKRUN
AROUND 550 PM EDT...CUMBERLAND FALLS STATE RESORT PARK AROUND 555 PM
EDT...AND KRUPP AROUND 600 PM EDT. RESIDENTS SHOULD EXPECT VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER
HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY
SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS
ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY.
REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO
BE A HAZARD.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:30 PM EDTFlash Flood WarningJKLMcCreary, Wayne2 hr
Aug 29, 5:58 PM EDTSevere Thunderstorm WarningJKLWhitley47 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.